Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 27, 2000, 6:41 PM CDT for Jefferson County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 27, 2000, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:45 PM CDT | Hail 0.75 | Reynolds, NE | |
| Jul 27, 6:45 PM CDT | Thunderstorm Wind 50 E | Fairbury, NE | Large tree limbs were downed on highway 136 near the county line. |
| Jul 27, 6:45 PM CDT | Hail 1 | Gladstone, NE | |
| Jul 27, 6:53 PM CDT | Hail 1.75 | Fairbury, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WUUS53 KOAX 272341 SVROMA NEC095-280015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 641 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JEFFERSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 715 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER REYNOLDS...OR ABOUT 33 MILES SOUTHWEST OF BEATRICE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRBURY AROUND 650 PM CDT JANSEN AROUND 700 PM CDT ENDICOTT AROUND 705 PM CDT DILLER...STEELE CITY...AROUND 715 PM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4025 9749 4000 9733 4000 9690 4022 9692 POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 2:45 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT THU JUL 27 2000 MAIN FORECAST PROBLEM OVERNIGHT WILL BE THE EASTWARD EXTENT OF THE PRECIPITATION. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED NEARLY STATIONARY FRONT STRETCHING FROM NRN MO WEST ALONG THE KS/NE BORDER THEN CURVING NORTHEAST INTO ERN WY. DEWPOINTS ACROSS THE AREA WERE MAINLY IN THE MID 60S TO LOWER 70S. CLOUD COVER HAS LIMITED THE HEATING SO FAR TODAY...WITH READINGS MAINLY IN THE UPPER 70S TO THE LOWER 80S. TEMPERATURES IN THE LOWER 90S WERE FARTHER TO THE SOUTH ACROSS NRN KS. IT APPEARS THAT THERE IS POTENTIAL FOR 2 DIFFERENT MCS EVENTS TNGT IN THE REGION. THE MOST UNSTABLE AIR WAS OVER THE SWRN PART OF NE FROM W OF GRI TO AROUND OGA AND MHN ACCORDING TO THE LATEST AWIPS MSAS. THAT AREA AND NRN KS NEAR HLC APPEAR TO BE THE AREAS TO MONITOR SHORT TERM. OTHER AREA IS ERN WY AND WRN SD..WHERE THE MODELS DEVELOP AN MCS... SPREADING IT SEWD OVERNIGHT. WILL RUN THE HIGHEST POPS TO THE SW OF LNK... ITH THE LOWEST N OF OMA. PREVIOUS FCST OF LOWS TNGT FROM THE MID TO UPPER 60S SEEMS REASONABLE AND IS IN LINE WITH NGM MOS. CONVECTIVE SYSTEMS WILL PROBABLY PUSH THE FRONTAL BOUNDARY FARTHER TO THE SOUTH LATE TNGT/FRIDAY...SO EXPECT THAT CHANCE OF PCPN FOR MOST OF THE AREA WILL BE IN THE MORNING. 500 MB RIDGE CENTER WILL BUILD TO THE W...WHILE THE TROF OVER THE GREAT LAKES REGION DEEPENS AND MOVES TOWARD THE OHIO VALLEY THROUGH SATURDAY. THIS TURNS THE MID TROPOSPHERIC FLOW ACROSS OUR AREA FROM NW TO N. A FAIRLY COOL AREA OF HIGH PRES IS EXPECTED TO MOVE OVER THE NRN PLAINS. 3-5 DAY LOOKS MAINLY DRY WITH LOWS IN THE 60S AND HIGeHS IN THE 80S. FIRST DRAFT OF THE WORK ZONES WAS JUST SENT. .OMA...NONE MILLER
In the hours before
Local storm report, Jul 27, 2:57 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 3 S WALNUT IA TORNADO
07/26/00 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.
0632 PM 11 E OAKLAND IA 2.75 INCH HAIL
07/26/00 POTTAWATTAMIE REPORTED BY EMERGENCY
MANAGEMENT.
0634 PM 9 E OAKLAND IA WIND DAMAGE
07/26/00 POTTAWATTAMIE TREES DOWN AND MACHINE
SHEDS DAMAGED. REPORTED
BY EMERGENCY MANAGEMENT.
0710 PM CARSON IA .75 INCH HAIL
07/26/00 POTTAWATTAMIE REPORTED BY FIRE AND
RESCUE.
0748 PM PLATTSMOUTH NE .75 INCH HAIL
07/26/00 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0858 PM AVOCA NE 1 INCH HAIL
07/26/00 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 27, 3:36 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 3 S WALNUT IA TORNADO
07/26/00 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.
0632 PM 11 E OAKLAND IA 2.75 INCH HAIL
07/26/00 POTTAWATTAMIE REPORTED BY EMERGENCY
MANAGEMENT.
0634 PM 9 E OAKLAND IA WIND DAMAGE
07/26/00 POTTAWATTAMIE TREES DOWN AND MACHINE
SHEDS DAMAGED. REPORTED
BY EMERGENCY MANAGEMENT.
0710 PM CARSON IA .75 INCH HAIL
07/26/00 POTTAWATTAMIE REPORTED BY FIRE AND
RESCUE.
0748 PM PLATTSMOUTH NE .75 INCH HAIL
07/26/00 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0858 PM AVOCA a NE 1 INCH HAIL
07/26/00 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 27, 5:01 PM CDT, 1 hour 40 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-281100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 PM CDT THU JUL 27 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THERE IS A CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS EVENING AND TONIGHT OVER PARTS OF EASTERN NEBRASKA. THE MAIN THREAT OF SEVERE WEATHER WILL BE BETWEEN 7 PM AND MIDNIGHT ALONG AND WEST OF A LINE FROM NELIGH TO LINCOLN AND FALLS CITY. A NEARLY STATIONARY FRONT EXTENDS FROM A LOW IN SOUTHWEST NEBRASKA ACROSS FAR NORTHERN KANSAS. HUMID AND UNSTABLE AIR IS POOLED ALONG AND NORTH OF THE FRONT. A FEW SEVERE THUNDERSTORMS MAY BE TRIGGERED THIS EVENING AS AN UPPER DISTURBANCE MOVES FROM WYOMING INTO NEBRASKA...PROVIDING GREATER LIFT AND INSTABILITY TO THE NORTH OF THE FRONT. INSTABILITY WILL BE SOMEWHAT WEAKER IN FAR EASTERN NEBRASKA AND SOUTHWEST IOWA...SINCE EXTENSIVE CLOUD COVER DURING THE AFTERNOON HAS PRODUCED COOLER TEMPERATURES. THE MAIN RISKS FROM ANY STORMS THAT DEVELOP WILL BE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAIN COULD AFFECT PARTS OF SOUTHEAST NEBRASKA. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:32 PM CDT | Tornado Warning | OAX | Cass | 28 min |
| Jul 26, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 24 min |
| Jul 26, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 49 min |
| Jul 26, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 48 min |
| Jul 26, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
| Jul 26, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| Jul 26, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.